Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 31, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 15, 2011, 3:27 AM EDT. It took effect at Mar 16, 2011, 3:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2011, 3:27 AM EDT (07:27 UTC)
- In effect from
- Mar 16, 2011, 3:00 AM EDT
- Expired
- Mar 16, 2011, 3:19 PM EDT
- In force
- 12 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
503 WHUS71 KOKX 150727 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 327 AM EDT TUE MAR 15 2011 ...GUSTY WINDS AND ROUGH SEAS LATE TONIGHT INTO WEDNESDAY... ANZ335-338-345-151530- /O.NEW.KOKX.SC.Y.0031.110316T0700Z-110316T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 327 AM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM EDT WEDNESDAY. * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE SOUTH SHORE BAYS * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-151530- /O.NEW.KOKX.SC.Y.0031.110316T0700Z-110316T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 327 AM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM EDT WEDNESDAY. * LOCATION...THE WESTERN AND CENTRAL COASTAL OCEAN WATERS. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...5 TO 8 FT. * TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH WEDNESDAY MORNING. THE HIGHEST SEAS WILL BE WEDNESDAY MORNING INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-151530- /O.NEW.KOKX.SC.Y.0031.110316T1000Z-110316T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 327 AM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EDT WEDNESDAY. * LOCATION...EASTERN LONG ISLAND SOUND AND EASTERN BAYS. * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-151530- /O.NEW.KOKX.SC.Y.0031.110316T1000Z-110316T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 327 AM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT WEDNESDAY. * LOCATION...EASTERN COASTAL OCEAN WATERS. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...5 TO 8 FT. * TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO THE EARLY AFTERNOON. THE HIGHEST SEAS WILL BE LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
628 WHUS71 KOKX 151439 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1039 AM EDT TUE MAR 15 2011 ...GUSTY WINDS AND ROUGH SEAS LATE TONIGHT INTO WEDNESDAY... ANZ335-338-345-152245- /O.CON.KOKX.SC.Y.0031.110316T0700Z-110316T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1039 AM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT WEDNESDAY. * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE SOUTH SHORE BAYS * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-152245- /O.CON.KOKX.SC.Y.0031.110316T0700Z-110316T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1039 AM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM EDT WEDNESDAY. * LOCATION...THE WESTERN AND CENTRAL COASTAL OCEAN WATERS. * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...5 TO 8 FT. * TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH WEDNESDAY MORNING. THE HIGHEST SEAS WILL BE WEDNESDAY MORNING INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-152245- /O.CON.KOKX.SC.Y.0031.110316T1000Z-110316T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1039 AM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT WEDNESDAY. * LOCATION...EASTERN LONG ISLAND SOUND AND EASTERN BAYS. * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-152245- /O.CON.KOKX.SC.Y.0031.110316T1000Z-110316T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1039 AM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT WEDNESDAY. * LOCATION...EASTERN COASTAL OCEAN WATERS. * WINDS...SOUTH 15 TO 25 KT. * SEAS/WAVES...5 TO 8 FT. * TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO THE EARLY AFTERNOON. THE HIGHEST SEAS WILL BE LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
339 WHUS71 KOKX 151940 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 340 PM EDT TUE MAR 15 2011 ...GUSTY WINDS AND ROUGH SEAS LATE TONIGHT INTO WEDNESDAY... ANZ355-160830- /O.EXT.KOKX.SC.Y.0031.110316T0700Z-110317T0400Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 340 PM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT. * LOCATION...THE OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...4 TO 6 FT. * TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH WEDNESDAY MORNING. THE HIGHEST SEAS WILL BE WEDNESDAY MORNING INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-160830- /O.EXT.KOKX.SC.Y.0031.110316T0700Z-110317T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 340 PM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM WEDNESDAY TO 6 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM WEDNESDAY TO 6 AM EDT THURSDAY. * LOCATION...THE CENTRAL COASTAL OCEAN WATERS. * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...4 TO 7 FT. * TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH WEDNESDAY MORNING. THE HIGHEST SEAS WILL BE WEDNESDAY MORNING INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-160830- /O.EXT.KOKX.SC.Y.0031.110316T1000Z-110317T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 340 PM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY. * LOCATION...EASTERN COASTAL OCEAN WATERS. * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...4 TO 7 FT. * TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO THE EARLY AFTERNOON. THE HIGHEST SEAS WILL BE LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-160830- /O.CON.KOKX.SC.Y.0031.110316T0700Z-110316T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 340 PM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT WEDNESDAY. * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE SOUTH SHORE BAYS * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-160830- /O.CON.KOKX.SC.Y.0031.110316T1000Z-110316T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 340 PM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT WEDNESDAY. * LOCATION...EASTERN LONG ISLAND SOUND AND EASTERN BAYS. * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL BE WEDNESDAY MORNING INTO EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
756 WHUS71 KOKX 160658 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 258 AM EDT WED MAR 16 2011 ...GUSTY WINDS AND ROUGH SEAS TODAY... ANZ335-338-345-160800- /O.CAN.KOKX.SC.Y.0031.110316T0700Z-110316T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 258 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. ONLY OCCASIONAL GUSTS UP TO 25 KT WILL BE POSSIBLE TODAY. $$ ANZ330-340-160800- /O.CAN.KOKX.SC.Y.0031.110316T1000Z-110316T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 258 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. ONLY OCCASIONAL GUSTS UP TO 25 KT WILL BE POSSIBLE TODAY. $$ ANZ353-355-161500- /O.EXT.KOKX.SC.Y.0031.110316T0700Z-110316T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 258 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...THE OCEAN WATERS WEST OF MORICHES ISLAND INLET. * WINDS...GUSTS UP TO 25 KT. * SEAS/WAVES...3 TO 6 FT. * TIMING...THE STRONGEST WINDS AND SEAS WILL BE LATE THIS MORNING INTO EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-161500- /O.EXT.KOKX.SC.Y.0031.110316T1000Z-110316T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 258 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING. * LOCATION...EASTERN COASTAL OCEAN WATERS. * WINDS...GUSTS UP TO 25 KT. * SEAS/WAVES...4 TO 6 FT. * TIMING...THE STRONGEST WINDS WILL BE LATE THIS MORNING INTO THE EARLY AFTERNOON. THE HIGHEST SEAS WILL BE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
941 WHUS71 KOKX 161005 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 605 AM EDT WED MAR 16 2011 ...GUSTY WINDS AND ROUGH SEAS TODAY... ANZ350-353-355-162200- /O.CON.KOKX.SC.Y.0031.000000T0000Z-110316T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 605 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...COASTAL OCEAN WATERS. * WINDS...GUSTS UP TO 25 KT. * SEAS/WAVES...3 TO 6 FT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE LATE THIS MORNING INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
587 WHUS71 KOKX 161919 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 319 PM EDT WED MAR 16 2011 ANZ350-353-355-162030- /O.CAN.KOKX.SC.Y.0031.000000T0000Z-110316T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 319 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL DIMINISH AND SEAS WILL SUBSIDE TONIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 1:48 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 15, 1:48 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 148 AM EDT TUE MAR 15 2011 .SYNOPSIS... HIGH PRESSURE BUILDS IN OVERNIGHT...THEN SLOWLY SLIDES TO THE EAST INTO WEDNESDAY...AS LOW PRESSURE SLOWLY APPROACHES FROM THE WEST. THE STORM CROSSES THE REGION LATE WEDNESDAY...WITH HIGH PRESSURE THEN BUILDING IN THROUGH THURSDAY. A COLD FRONT APPROACHES FROM THE WEST FRIDAY...THEN SLOWLY CROSSES THE REGION INTO SATURDAY MORNING...FOLLOWED BY CANADIAN HIGH PRESSURE BUILDING IN EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... HIGH CLOUDS OVER THE REGION IN RESPONSE TO A 130 KT 300 HPA JET CENTERED OVER THE CWA PER 00Z RAOBS. THESE CLOUDS WILL SINK TO THE S/E (CLEARING NYC BY 3Z BASED ON SATELLITE TIMING) AS LOW MID DECK ERODES FROM N TO S PER LATEST IR SATELLITE TRENDS. RESULT IS CLEARING OVERNIGHT...AFTER A CLOUDY TO MOSTLY CLOUDY START. WITH INCREASING SUBSIDENCE INVERSION IN RESPONSE TO DEEP LAYERED RIDGING BUILDING IN BEHIND THE JET STREAK PER WATER VAPOR...WOULD EXPECT THE SURFACE TO DE-COUPLE FROM THE BOUNDARY LAYER...ALLOWING FOR WINDS TO BECOME LIGHT AND VARIABLE AT MOST IF NOT ALL LOCATIONS OVERNIGHT. THE COMBINATION OF SKY CONDITIONS TRENDING TOWARDS CLEAR AND WINDS BECOMING LIGHT AND VARIABLE WILL PROMOTE IMPROVING RADIATIONAL COOLING CONDITIONS OVERNIGHT...BECOMING NEAR IDEAL RIGHT BEFORE SUNRISE...WHEN CLIMATOLOGICALLY YOU GET THE LARGEST TEMPERATURE FALLS. AS A RESULT...UPDATED LOWS TOWARDS LOWER OF 18Z MAV/12Z MET GUIDANCE...AND UNDERCUT BY A DEGREE OR SO IN NORMALLY COOLER LOCATIONS. IN THE IMMEDIATE SHORT TERM THOUGH...THE MID TO HIGH CLOUDS HAVE PREVENTED TEMPERATURES FROM FALLING AS FAST AS PREVIOUSLY FORECAST...SO HAVE BUMPED UP HOURLY TEMPERATURES THIS EVENING. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/... HIGH PRES MOVES THROUGH THE REGION TUE MORNING BEFORE MOVING OFFSHORE TUE AFTERNOON. HIGHS WILL BE RIGHT AROUND NORMAL... GENERALLY TOPPING OFF IN THE UPPER 40S TO AROUND 50 ACROSS THE WESTERN PORTIONS OF THE CWA AND IN THE MID 40S ELSEWHERE. MEANWHILE...LOW PRES OVER THE GULF COAST STATES WILL TRACK INTO THE OH VALLEY BEFORE MOVING INTO THE EASTERN GREAT LAKES AND THEN BECOMES ENVELOPED WITHIN A STRONG LOW PASSING THROUGH CANADA TUE NIGHT. A SECONDARY LOW WILL FORM OVER THE DELMARVA AREA LATE TUE NIGHT...AND THAT LOW WILL BE THE ONE TO IMPACT THE LOCAL AREA ON WED. CLOUDS INCREASE TUE EVENING...BECOMING OVERCAST BY MIDNIGHT TUE NIGHT. LOWS WILL DROP INTO THE UPPER 30S ACROSS THE SOUTHERN PORTIONS OF THE CWA...BUT WILL DROP TO AROUND 30 ACROSS THE INTERIOR. WITH EVAPORATIONAL COOLING AS DEWPOINT DEPRESSIONS SLOWLY FALL...WILL EXPECT A WINTRY MIX ACROSS THE LOWER HUDSON VALLEY AND INTERIOR PORTIONS OF SOUTHERN CT AT ONSET OF PRECIP. A LIGHT COATING OF SNOW AND ICE IS POSSIBLE...AND WILL MONITOR FOR POTENTIAL WINTER WEATHER ADVISORY FOR LATE TUE NIGHT THROUGH DAYBREAK WED. ELSEWHERE...PRECIP WILL BE RAIN. WITH STRENGTHENING SOUTHERLY FLOW AND 50+ KT LOW LEVEL JET...RAIN MAY BECOME MODERATE TO HEAVY AT TIMES FROM LATE WED MORNING THROUGH EARLY WED AFTERNOON. WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA WED AFTERNOON AS LOW PRES PASSES THROUGH THE REGION...BUT GUSTY WINDS WILL DEVELOP. RAIN ENDS FROM WEST TO EAST WED EVENING...AND DRY WEATHER ON TAP FOR WED NIGHT AS HIGH PRES BUILDS EAST. WITH HIGH PRES SOUTH OF THE AREA ON THU...SUNNY SKIES WITH A SOUTHERLY FLOW WILL RESULT IN A MILD DAY WITH HIGHS IN THE LOWER 60S ACROSS NYC AND NE NJ AND IN THE MID 50S MOST ELSEWHERE. COASTAL AREAS WILL REMAIN IN THE UPPER 40S TO LOWER 50S DUE TO WIND FLOW OFF THE COOLER WATERS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... STARTING OUT THURSDAY NIGHT...FLATTENING UPPER LEVEL RIDGE IN NORTHEAST WITH A WEAK LOW WELL TO THE NORTH PASSING THROUGH. IN THE LOCAL REGION THERE WILL BE QUASI-ZONAL FLOW ALOFT WITH SURFACE HIGH PRESSURE IN THE SOUTHEAST THROUGH FRIDAY. WEATHER WILL BE DRY WITH SOME INCREASING CLOUDS AHEAD OF THE NEXT SHORTWAVE. WITH A STRENGTHENING WESTERLY FLOW IN THE LOW TO MID LEVELS...WARMER AIR WILL BE ADVECTED IN AS 850 TEMPS RISE TO 8 TO 10 DEGREES C...TOOK WARMER HPC GUIDANCE FOR FRIDAY. TEMPS SHOULD BE RISING WELL INTO THE 60S. COOLER ALONG THE SHORE WITH INFLUENCE FROM ADVECTION OF AIR OVER WATERS. SHORTWAVE APPROACHES FRIDAY NIGHT AND MOVES THROUGH THE REGION EARLY SATURDAY. MODEL DIFFERENCES BETWEEN ECMWF AND GFS...WITH GFS KEEPING MAIN UPPER LEVEL ENERGY WITHIN SOUTHEAST CANADA AND NORTHERN TIER OF THE NORTHEAST AND THROUGH MAINE. 00Z ECMWF BRINGS THE ENERGY FARTHER SOUTHWARD WITH A WEAK LOW MOVING FROM FRIDAY NIGHT THROUGH EARLY SATURDAY. A COLD FRONT WILL BE PASSING THROUGH DURING THE NIGHT. WITH MARGINAL INSTABILITY WITH THE TIMING OF THE FRONT...ONLY HAVE SLIGHT CHANCE THUNDER. OTHERWISE...A CHANCE OF SHOWERS ON FRIDAY NIGHT AND TAPERING OFF SATURDAY MORNING. DRY WEATHER RETURNS BY SATURDAY AFTERNOON AS UPPER LEVEL SHORTWAVE AXIS SHIFTS EAST OF THE REGION AND ALLOWS FOR A STRONGER NORTHWEST DOWNSLOPE FLOW. GUSTY WINDS FOR SATURDAY WITH CAA AS WINDS BACK FROM LOW TO MID LEVELS. HIGHS WILL BE ABOUT 5 TO 10 DEGREES COOLER...MORE REMARKABLE FOR INTERIOR LOCATIONS AWAY FROM THE COAST. NORTHWEST FLOW BECOMES MORE WESTERLY AS ANOTHER HIGH PRESSURE RIDGE BUILDS IN FROM THE WEST SATURDAY NIGHT AND SUNDAY. THIS WILL CONTINUE TO BUILD IN THROUGH EARLY MONDAY. MOSTLY CLEAR CONDITIONS WILL BE ESTABLISHED WITH THE SUBSIDENCE FROM THIS HIGH BY SATURDAY NIGHT AND SUNDAY. CLOUDS WILL INCREASE AHEAD OF THE NEXT UPPER LEVEL DISTURBANCE ON MONDAY. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... HIGH PRESSURE DRIFTS OFFSHORE TODAY...WITH LOW PRESSURE APPROACHING FROM THE SW LATE TONIGHT. PRIMARILY VFR CONDITIONS TODAY. EXPECTING THAT IFR CIGS AT KBDR AND MVFR CIGS AT KGON DISSIPATE SOON BASED ON SURROUNDING OBS AND SATELLITE IMAGERY...ALTHOUGH LIGHT ONSHORE FLOW MAY HOLD BACK THE IMPROVEMENT LONGER THAN ANTICIPATED. FOR ALL TERMINALS...A BRIEF PERIOD OF UPPER-END MVFR CEILINGS POSSIBLE WITHIN ROUGHLY THE 14Z-17Z TIMEFRAME. LIGHT AND VARIABLE WINDS THROUGH THE FIRST HALF OF THE MORNING BECOME SE TO S NEAR 10 KT BY LATE MORNING. SEA BREEZE ENHANCEMENT BRINGS SOME UNCERTAINTY INTO THE FORECAST DIRECTION. OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY... TUE NIGHT-WED...SUB-VFR CONDITIONS WITH RAIN DEVELOPING BY WED MORNING. MODERATE SE FLOW. LOW LEVEL WIND SHEAR POSSIBLE DURING WEDNESDAY. WED NIGHT-THU...VFR. FRI-SAT...POSSIBLE SUB-VFR IN SCT SHOWERS. && .MARINE... WINDS HAVE DIED DOWN AWAY FROM NY HARBOR AND VICINITY AND FAR EASTERN SOUND A BIT FASTER THAN EXPECTED...SO TWEAKED INITIAL WINDS. OTHERWISE FORECAST FOR OVERNIGHT ON TRACK. TRANQUIL CONDITIONS THROUGH TUE NIGHT AS HIGH PRES BUILDS THROUGH THE REGION. LOW PRES APPROACHES TUE NIGHT AND THEN PASSES THROUGH THE REGION ON WED. WILL EXPECT SMALL CRAFT ADVISORY CONDITIONS ON ALL WATERS WED WITH SEAS BUILDING TO 6-8 FT ON THE OCEAN WATERS. CONDITIONS GRADUALLY SUBSIDE TO SUB-ADVISORY CRITERIA NO THU. FOR LONG TERM FORECAST...WITH WINDS...BEST CHANCE FOR SCA CRITERIA WOULD BE SATURDAY AFTERNOON WITH CAA BEHIND THE COLD FRONT. SEAS WILL INCREASE TO GREATER THAN 5 FT ESPECIALLY ACROSS EASTERN OCEAN WATERS WITH SOUTHERLY SWELL STARTING FRIDAY AFTERNOON. THESE HIGHER SEAS WILL LINGER THROUGH SATURDAY. && .HYDROLOGY... FOR ANY MAIN STEM RIVER FLOODING ON THE PASSAIC...CONNECTICUT AND HOUSATONIC RIVERS...REFER TO THE APPROPRIATE FORECAST OFFICES PRODUCTS...OR VISIT OUR WEB PAGE AT WEATHER.GOV/NYC FOR EASY ACCESS. DRY WEATHER ON TAP FOR THE AREA THROUGH TUE NIGHT. LOW PRES APPROACHES TUE NIGHT AND MOVES THROUGH THE REGION ON WED. THERE IS THE POTENTIAL FOR 1/2 TO 1 INCH OF RAIN. THESE AMOUNTS ARE UNDER HEADWATER GUIDANCE...BUT A FEW PLACES ACROSS NE NJ WILL BE COMING CLOSE TO FLASH FLOOD GUIDANCE. SO WITH THE GROUND STILL SATURATED...THIS COULD CAUSE SOME MINOR FLOODING ISSUES IN NORTHEAST NJ...PARTICULARLY ACROSS FLASHIER SMALL STREAMS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && AVIATION...JC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:44 PM EDT | Flood Watch | OKX | Bergen, Essex, Passaic, Union | 18 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.